View Full Version : Focalin = Loss of voice


dudley david
07-19-12, 11:42 AM
I will be putting this in multiple places to make sure it gets answered. I started taking focalin XR 20 in late May, I noticed soon after that my voice was starting to weaken. I thought nothing of it because two of my children are taking Focolin XR 30 and 40 with no issues. Someone at work mentioned that they used to take meth when they were young and stupid, and it caused his voice to go out. I put put 2 + 2 together and decided that the amphetamine that is Focalin might be the cause. Looking deeper into it I saw that Dysphonia was a rare side effect. I went to an ENT doc who said my left vocal cord was partially paralyzed. When I mentioned my theory he dismissed it after looking up side effects for Focalin XR. Anywho, he told me to go ahead and stop taking Focalin for a month to see if it gets better. It has been about 2 weeks and it is better, if not 100%. I was also taking zoloft which I stopped at the same time even though I had been taking that longer with no voice issues. My long drawn out question is this. Has anyone else had this issue, and if so, does one of the other non amphetamine adhd meds cause the same issues? Or might it be the combo of the two drugs?

sarahsweets
07-19-12, 12:19 PM
Focalin is part of the methylphenidate calss of drugs and meth or adderall, ect is part of the amphetamine class of drugs so in this instance the two are not related. I would see your GP and have a full physical to determine if there are other health problems that may be causing this.